Missouri, 2007Hail and Damaging Winds in Missouri, July 9, 2007
July 9, 2007 · NWS LSX · 12 events in 4 counties and zones
Scattered severe thunderstorms formed during the afternoon across the St. Louis Metropolitan area and adjacent portions of Southwest Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $26,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered severe thunderstorms formed during the afternoon across the St. Louis Metropolitan area and adjacent portions of Southwest Illinois. A man was struck by lighting and killed in St. Louis County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 9, 9:10 AM CST, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 9, 9:10 AM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 AM CDT MON JUL 9 2007
.UPDATE...
AT THE SURFACE...A WEAK COLD FRONT WAS MAKING STEADY BUT SLOW
PROGRESS ACROSS NORTHERN MISSOURI WITH CU FIELD EVIDENT ON
VISIBILE SATELLITE IMAGE. GULF MOISTURE HAS RETURNED THIS MORNING
WITH MOST OBS NOW REPORTING DEWPOINTS IN THE LOWER 70S. 12Z MAP
ANALYSIS IDENTIFIED TWO UPPER LEVEL DISTURBANCES THAT WILL BE KEY
PLAYERS FOR THIS AFTERNOONS WEATHER. THE FIRST EXTENDED FROM THE
UPPER MIDWEST INTO THE CENTRAL PLAINS AND THE SECOND STRETCHED
FROM OKLAHOMA SOUTHWEST INTO TEXAS. THESE TWO SHORTWAVES WILL
PROVIDE WEAK FORCING ON AN UNSTABLE AND WEAKLY CAPPED ATMOSPHERE
WHICH WILL HELP INITIATE SCATTERED CONVECTION ACROSS THE REGION
THIS AFTERNOON. HAVE INCREASED POPS ACCORDINGLY.
CVKING
&&
.DISCUSSION...
FCST PROBLEM FOR THE SHORT TERM WILL BE CHCS OF PRECIP. FOR
TDY...CDFNT CURRENTLY OVR CNTRL IA INTO NB IS PROGD TO MOVE SWD INTO
NRN MO THIS EVE. MDLS WASH OUT THE CDFNT BY 06Z TUES...REMOVING
ANY FOCUS FOR FORCING. THEREFORE...HAVE ONLY CHC POPS FOR TDY INTO
TNGT. THE OTHER WX FOCUS FOR TDY IS THE HEAT. DWPTS WILL BE CLIMBING
INTO THE UPR 60S TO LWR 70S AND MAX TEMP IN THE LWR 90S WILL GIVE
HEAT INDICES NEAR THE CENTURY MARK THIS AFTN.
MDLS BRING SECONDARY CDFNT SWD INTO CWA TUES EVE. THIS CDFNT HAS
GOOD UPR LVL FORCING AND LOOKS TO BE OUR BEST CHC FOR PRECIP IN THE
SHORT TERM. MDLS PROG THE CDFNT S OF THE CWA BY 12Z WED. LWR DWPTS
AND TEMPS BEHIND THE CDFNT WILL BRING BELOW AVG WX TO THE AREA FOR
THE REMAINDER OF THE WEEK.
MDLS PREFERRED FOR THIS FCST PACKAGE ARE THE NAM AND UKMET. HAVE
LITTLE CONFIDENCE IN THE GFS AS IT WAS PLAGUED BY CONVECTIVE
FEEDBACK EARLY IN THE FCST CYCLE. BELIEVE NAM HAS BETTER HANDLING ON
TIMING OF SYNOPTIC FEATURES...AS THE UKMET HAS BEEN A LITTLE SLOW TO
MOVE FEATURES LATELY.
WENT JUST BELOW THE WARMEST MOS GUIDANCE FOR TEMPS TDY AND TMW AS
THIS HAS VERIFIED WELL THE PAST FEW DAYS. AFTR FROPA...GENERALLY
WENT BLW GUIDANCE.
TILLY
&&
.AVIATION...
FOR THE 18Z TAFS...SCATTERED CONVECTION EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON. WILL ADD VCTS AND NOWCAST THESE STORMS
AS COVERAGE WILL BE OF THE SCATTERED VARIETY. OTHERWISE...LIGHT
SOUTHWEST WINDS TO CONTINUE AHEAD OF DECAYING COLD FRONT.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Jul 9, 10:03 AM CST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1103 AM CDT MON JUL 9 2007
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
1103 AM CDT MON JUL 9 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
INTO THIS EVENING BEFORE DISSIPATING. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS
A COLD FRONT MOVES THROUGH THE AREA. LOCALLY HEAVY RAINFALL WILL
BE POSSIBLE WITH THESE THUNDERSTORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ASKED TO RELAY ANY HEAVY RAINFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CVKING
Event by event
6 hail, 5 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, St. Louis (C)
- When
- July 9, 12:45 PM CST
- Where
- St. Louis (C) County, Baden
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.730, -90.250
An overhead canopy was blown down at Riverview and Hall Street in North St. Louis.
Thunderstorm Wind, Franklin
- When
- July 9, 1:10 PM CST
- Where
- Franklin County, Washington
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 38.550, -91.000
Thunderstorm winds caused scattered tree damage in Washington. A large tree limb fell on a house on West Fourth Street causing some roof damage. Several trees and large limbs were downed along the Rotary Riverfront Trail.
Lightning, St. Louis
- When
- July 9, 1:15 PM CST
- Where
- St. Louis County, Florissant
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 38.780, -90.330
A 25 year old man was killed by a lightning strike while he was walking along the 1800 block of North New Florissant Road.
Hail, St. Louis (C)
- When
- July 9, 3:05 PM CST
- Where
- St. Louis (C) County, Tower Grove
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.650, -90.280
Hail, St. Louis
- When
- July 9, 3:15 PM CST
- Where
- St. Louis County, Mehlville
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.500, -90.300
Hail, St. Louis (C)
- When
- July 9, 3:25 PM CST
- Where
- St. Louis (C) County, Tower Grove
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.650, -90.280
Storm spotters reported hail up to 1 1/4 inch in South St. Louis.
Hail, St. Louis
- When
- July 9, 3:30 PM CST to 3:50 PM CST
- Where
- St. Louis County, Affton
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.550, -90.330
Hail up to nickel size was reported to have fallen in the Affton area for about 20 minutes.
Hail, St. Louis
- When
- July 9, 4:00 PM CST
- Where
- St. Louis County, Ellisville
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.600, -90.580
Local law enforcement reported nickel size hail.
Hail, St. Louis
- When
- July 9, 4:05 PM CST
- Where
- St. Louis County, Ballwin
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -90.570
Strom spotters reported hail up to 1 1/4 inch.
Thunderstorm Wind, St. Louis
- When
- July 9, 4:30 PM CST
- Where
- St. Louis County, Chesterfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.670, -90.570
Storm spotters reported 6 inch diameter tree limbs down.
Thunderstorm Wind, St. Louis
- When
- July 9, 4:40 PM CST
- Where
- St. Louis County, Maryland Hgts
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Trained Spotter
- Coordinates
- 38.720, -90.430
Storm spotters reported billboards damaged at I-70 and I-170.
Thunderstorm Wind, Montgomery
- When
- July 9, 5:30 PM CST
- Where
- Montgomery County, 5 mi NW of Rhineland
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 38.771, -91.585
Thunderstorm winds blew the tin roof off a barn and downed some large tree limbs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in North Dakota, July 9, 20074 injured · $620,000 · EF1 · 19 events
- Flash Flooding and Hail in Oklahoma, July 9 to 10, 2007$548,000 · 1.75 in hail · 61 events
- Flash Flood and Flood in Illinois, July 9, 2007$905,000 · 52 kt wind · 17 events
- Flash Flooding and Hail in New York, July 9, 20072 injured · $240,000 · 1.25 in hail · 27 events
- Tornado and Flash Flooding in Oklahoma, July 9 to 10, 2007$125,000 · EF1 · 12 events
- Hail and Damaging Winds in Vermont, July 9, 2007$226,000 · 2.75 in hail · 20 events
- Flash Flooding and Hail in Mississippi, July 9, 2007$330,000 · 1 in hail · 6 events
- Damaging Wind and Lightning Strike in Georgia, July 9, 20071 injured · $251,000 · 2 events
- Hail and Damaging Winds in Wisconsin, July 9, 2007$165,000 · 1 in hail · 14 events
- Flash Flooding and Damaging Winds in Arkansas, July 9, 2007$99,000 · 50 kt wind · 17 events
- Flash Flooding in New York, July 9, 2007$100,000 · 3 events
- Damaging Winds in South Dakota, July 9, 2007$75,000 · 70 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46876, 46879, 46883, 46885, 46900, 46887, 46899, 46902, 46904, 46906, 46909, 46913.